Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 197, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2012, 9:45 PM EDT for Estill County, Jackson County, Lee County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 9:45 PM EDT (01:45 UTC)
- Expired
- Jul 27, 2012, 10:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Estill County, KY, Jackson County, KY, Lee County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 7:11 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS53 KJKL 280145
SVRJKL
KYC065-109-129-280215-
/O.NEW.KJKL.SV.W.0197.120728T0145Z-120728T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1015 PM EDT
* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WINSTON...OR 8 MILES WEST
OF IRVINE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
IRVINE...FOX...IRON MOUND...CRESSY...SHIRLEY...WINSTON...CLOVER
BOTTOM...BLACKBURN...KINGS STATION...KERBY KNOB...RICE STATION...
HARGETT...WISEMAN CROSSING STATION...SANDHILL...KIMBRELL...HISEL...
LOCUST BRANCH...WEEDON...WITT AND CALLOWAY CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3784 8405 3781 8396 3776 8390 3776 8384
3768 8369 3741 8405 3752 8420 3756 8417
3757 8410 3763 8413 3767 8410 3774 8410
3775 8409 3778 8411
TIME...MOT...LOC 0145Z 287DEG 23KT 3772 8410
WIND...HAIL 60MPH <.50IN
$$
ABE3 follow-up statements
559
WWUS53 KJKL 280154
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
954 PM EDT FRI JUL 27 2012
KYC065-109-129-280215-
/O.CON.KJKL.SV.W.0197.000000T0000Z-120728T0215Z/
JACKSON KY-LEE KY-ESTILL KY-
954 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ESTILL...
NORTHWESTERN LEE AND NORTHWESTERN JACKSON COUNTIES UNTIL 1015 PM
EDT...
AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CRESSY TO KNOB LICK TO MORRILL...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
IRVINE...CRESSY...BLACKBURN...KINGS STATION...SHIRLEY...RICE
STATION...CLOVER BOTTOM...HARGETT...SANDHILL...WISEMAN CROSSING
STATION...KIMBRELL...WITT...WEEDON...LOCUST BRANCH...CALLOWAY
CROSSING...KERBY KNOB...HISEL...WISEMANTOWN...JINKS AND WEST
IRVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3784 8405 3781 8396 3776 8390 3776 8384
3768 8369 3741 8405 3752 8420 3756 8417
3757 8410 3763 8413 3767 8410 3774 8410
3775 8409 3778 8411
TIME...MOT...LOC 0153Z 277DEG 32KT 3784 8404 3763 8409
3752 8419
WIND...HAIL 60MPH <.50IN
$$
JJ857
WWUS53 KJKL 280200
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT FRI JUL 27 2012
KYC065-109-129-280215-
/O.CON.KJKL.SV.W.0197.000000T0000Z-120728T0215Z/
JACKSON KY-LEE KY-ESTILL KY-
1000 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ESTILL...
NORTHWESTERN LEE AND NORTHWESTERN JACKSON COUNTIES UNTIL 1015 PM
EDT...
AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CRESSY TO BLACKBURN TO MORRILL...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
IRVINE...CLOVER BOTTOM...SANDHILL...WITT...WISEMAN CROSSING
STATION...HARGETT...WEEDON...LOCUST BRANCH...CALLOWAY CROSSING...
WISEMANTOWN...KIMBRELL...KERBY KNOB...WEST IRVINE...JINKS...STATION
CAMP...HISEL...NORTH IRVINE...SANDGAP...SOUTH IRVINE AND
COLLINGSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3784 8405 3781 8396 3776 8390 3776 8384
3768 8369 3741 8405 3752 8420 3756 8417
3757 8410 3763 8413 3767 8410 3774 8410
3775 8409 3778 8411
TIME...MOT...LOC 0200Z 263DEG 23KT 3786 8404 3763 8405
3753 8417
WIND...HAIL 60MPH <.50IN
$$
JACOBSON028
WWUS53 KJKL 280212
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1012 PM EDT FRI JUL 27 2012
KYC065-109-129-280222-
/O.EXP.KJKL.SV.W.0197.000000T0000Z-120728T0215Z/
JACKSON KY-LEE KY-ESTILL KY-
1012 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR ESTILL...NORTHWESTERN LEE AND
NORTHWESTERN JACKSON COUNTIES WILL EXPIRE AT 1015 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3784 8405 3781 8396 3776 8390 3776 8384
3768 8369 3741 8405 3752 8420 3756 8417
3757 8410 3763 8413 3767 8410 3774 8410
3775 8409 3778 8411
TIME...MOT...LOC 0212Z 263DEG 23KT 3787 8394 3764 8395
3754 8407
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:11 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 27, 9:11 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 911 PM EDT FRI JUL 27 2012 .UPDATE... ISSUED AT 911 PM EDT FRI JUL 27 2012 UPDATED FORECAST TO ADD ANOTHER TIER OF COUNTIES TO THE WATCH. WINDS CONTINUE TO BE THE MAIN THREAT WITH A GUST FRONT OUT AHEAD OF THE STORMS BLOWING TO AROUND 50 TO 60 MPH. UPDATED PRODUCTS HAVE BEEN SENT. UPDATE ISSUED AT 734 PM EDT FRI JUL 27 2012 TSTMS MOVING INTO THE BLUEGRASS NOW AHEAD OF THE COLD FRONT WITH A HISTORY OF WINDS IN EXCESS OF 60 MPH. HAVE RAISED A SVR TSTM WATCH OVER NERN KY THRU 3 A.M. SATURDAY AND THE CURRENT FFA LOOKS GOOD. UPDATED PRODUCTS HAVE BEEN ISSUED. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 308 PM EDT FRI JUL 27 2012 HEAVIEST RAIN YESTERDAY AFFECTED THE FAR NORTHERN PART OF THE FORECAST AREA...WHERE LOCALLY CLOSE TO 3 INCHES FELL. AS A RESULT 1 HOUR FLASH FLOOD GUIDANCE IN THIS AREA HAS DROPPED TO NEAR 1 INCH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MAINLY AFFECT THE NORTH AGAIN THIS EVENING AND TONIGHT. GOES SOUNDER DATA SHOWS PRECIPITABLE WATER AROUND 1.5 INCHES...WHICH IS THE 75TH PERCENTILE FOR THIS TIME OF YEAR. THIS IS NOT AS HIGH AS THIS MORNING WHEN SOUNDER DATA SHOWED AROUND 2 INCHES BUT IT IS STILL OF CONCERN. THE NAM PW FORECAST SEEMS TO BE HANDLING THIS PRETTY WELL...AND STILL FEEL UP TO 2 INCHES OF RAIN COULD FALL WITHIN AN HOUR OR TWO. WILL CONTINUE WITH FLASH FLOOD WATCH FOR BATH...FLEMING...ROWAN AND ELLIOTT COUNTIES THROUGH 4 AM SATURDAY. OTHER CONCERN IS SEVERE WEATHER POTENTIAL. WHILE MID LEVEL DRYING HAS DECREASED THE OVERALL PRECIPITABLE WATER IT HAS ALSO INCREASED THE SEVERE THUNDERSTORM WIND GUST POTENTIAL. FAIRLY STRONG SHORT WAVE TROF APPARENT ON WATER VAPOR IMAGERY WILL SWING THROUGH THE GREAT LAKES AND OH VALLEY TONIGHT. THIS IN COMBINATION WITH SURFACE COLD FRONT IS ALREADY RESULTING IN THUNDERSTORM DEVELOPMENT IN CENTRAL INDIANA. WHILE MOST OF THIS CONVECTION WILL BE MOVING INTO OH...VISIBLE SATELLITE IS SHOWING BUILDING CU FROM SOUTHERN IL BACK INTO MO...AND EXPECT THUNDERSTORMS TO DEVELOP FURTHER TO THE SOUTH LATE THIS AFTERNOON AND EVENING. EARLY MORNING CONVECTION AND CLOUD HAS REDUCED DESTABILIZATION IN EASTERN KY SO FAR TODAY...BUT GOES SOUNDER DATA SHOWS DESTABILIZATION INCREASING ACROSS CENTRAL KY. AS WAS THE CASE YESTERDAY IT APPEARS THE WINDOW FOR SEVERE WEATHER WILL MAINLY BE LIMITED TO EVENING HOURS. MODEL CONSENSUS IS TO KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS IN OUR FAR SOUTHEAST FOR SATURDAY. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 PM EDT FRI JUL 27 2012 THE PERIOD WILL BEGIN WITH AN UPPER LEVEL RIDGE RIDGE CENTERED OVER THE SOUTHERN PLAINS REGION WITH A SHORTWAVE TROUGH ALONG THE EASTERN SEABOARD. THE CENTER OF THE RIDGE WILL RETROGRADE A BIT TOWARD THE WEST BY MON INTO TUE AND GENERALLY REMAIN IN PLACE THROUGH THE END OF THE WEEK. THIS WILL LEAVE THE REGION IN GENERAL NW FLOW ALOFT BETWEEN THIS RIDGE AND THE MEAN TROUGHING ALONG THE EASTERN SEABOARD. THE ECMWF AND GFS AND GFS ENSEMBLE ARE IN GENERAL OVERALL AGREEMENT WITH THIS PATTERN...ALTHOUGH BY THE END OF THE PERIOD...THE 12GFS IS A BIT MORE AMPLIFIED OVERALL AND THE GFS ENSEMBLE MEAN HAS A LITTLE STRONGER WITH THE RIDGE. PERIODIC DISTURBANCES IN THE NW FLOW THAT AT TIMES MAY REINFORCE THE MEAN TROUGH NEAR THE EASTERN SEABOARD FROM TIME TO TIME. AT THE SFC...HIGH PRESSURE WILL DOMINATE TO BEGIN THE PERIOD WITH THE SFC RIDGE SHIFTING TO THE NORTH AND EAST OF THE AREA BY MON. THIS SCENARIO WILL LEAD TO THE THREAT OF GENERALLY DIURNAL CONVECTION. MCS NOCTURNAL CONVECTION WILL ALSO BE POSSIBLE. CONFIDENCE IN TIMING OF THE THE GREATEST THREAT OF NOCTURNAL CONVECTION IS NOT THAT HIGH... ALTHOUGH SOME MODEL RUNS TO POINT TOWARD SOME OF THIS POSSIBLY OCCURRING ON MON NIGHT. ONE OF THE STRONGER SHORTWAVES IN THE NW FLOW SHOULD PUSH A COLD FRONT INTO THE OHIO VALLEY REGION AT MIDWEEK WHERE IT MAY STALL AND BECOME DIFFUSE LATE IN THE PERIOD. SLIGHT CHANCE TO CHANCE POPS WERE USED FOR MUCH OF THE PERIOD FROM MONDAY ON. AS FOR TEMPS...MAX TEMPS SHOULD AVERAGE NEAR NORMAL THROUGH THE PERIOD...WITH THE GREATEST DEPARTURE...SLIGHTLY ABOVE NORMAL...IN OVERNIGHT LOWS FROM TUE NIGHT ON. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 734 PM EDT FRI JUL 27 2012 TSTMS ASSOCIATED WITH A COLD FRONT MOVING INTO NERN KY AT ISSUANCE WITH HISTORY OF DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS ARE EXPECTED TO MOVE SE OVER THE FIRST HALF OF THE NIGHT AND JKL STANDS THE BEST CHANCE OF SEEING IMPACTS FROM THESE...WITH TEMPO IFR POSSIBLE THROUGH 04Z. CURRENT THINKING IS THAT STORMS WILL DIMINISH BY THE TIME THEY WOULD REACH LOZ AND SME...AND WILL ADVERTISE VC GROUPS THERE THROUGH THE FIRST 6 HRS OF THE PERIOD. FOG WILL BE A CHALLENGE TONIGHT BUT WILL HEDGE THAT JKL WILL SEE A PERIOD OF IFR TOWARDS DAWN...IF NOT WORSE...GIVEN THE ANTICIPATED RAINS. WINDS MAY STAY UP ENOUGH OVERNIGHT TO KEEP THE REMAINING TAF SITES MIXED AND FREE OF ANY RESTRICTIONS FROM FOG UNLESS THEY SEE APPRECIABLE RAINS. THE FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE AREA AFTER 12Z WITH SOME LINGERING SHOWERS POSSIBLE OVER FAR SERN KY DURING THE MORNING. OTHERWISE...VFR SHOULD RETURN TO THE TERMINALS AFTER 18Z AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ044-051-052-104. && UPDATE...MB SHORT TERM...SBH LONG TERM....JP AVIATION...MB
Hazardous weather outlook, Jul 27, 9:03 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 903 PM EDT FRI JUL 27 2012 KYZ044-051-052-104-290415- FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 903 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT AND A FEW STORMS COULD BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ050-058>060-068-069-106>112-114-119-120-290415- MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... BOONEVILLE...INEZ...PIKEVILLE 903 PM EDT FRI JUL 27 2012 ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FEW STORMS COULD BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA BORDER ON SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ079-080-083>088-113-115>118-290415- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-KNOTT-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG 903 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FEW STORMS COULD BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA BORDER ON SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. SBH/MB
In the hours before
Local storm report, Jul 27, 9:05 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 SE HILLSBORO 38.28N 83.65W
07/27/2012 FLEMING KY 911 CALL CENTER
TREES DOWN ON RINGOS MILLS ROAD.
&&
KASLocal storm report, Jul 27, 9:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 SW OWINGSVILLE 38.12N 83.79W
07/27/2012 BATH KY 911 CALL CENTER
TREES DOWN ON DAY ROAD.
&&
KASLocal storm report, Jul 27, 9:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG SALT LICK 38.12N 83.62W
07/27/2012 BATH KY 911 CALL CENTER
TREES DOWN IN SALT LICK.
&&
KASLocal storm report, Jul 27, 9:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
930 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG BETHEL 38.25N 83.87W
07/27/2012 BATH KY 911 CALL CENTER
TREES DOWN IN BETHEL.
&&
KASSpecial weather statement, Jul 27, 9:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 931 PM EDT FRI JUL 27 2012 KYZ107-109-110-112-119-120-280230- JOHNSON-MARTIN-MAGOFFIN-PIKE-BREATHITT-FLOYD- 931 PM EDT FRI JUL 27 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1030 PM EDT FRIDAY EVENING... SOUTHEASTERN JOHNSON... SOUTHEASTERN MAGOFFIN... MARTIN... PIKE... EXTREME EAST CENTRAL BREATHITT AND FLOYD. AT 931 PM EDT...GUSTY THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM INEZ TO 6 MILES NORTHEAST OF PRESTONSBURG TO 10 MILES SOUTHWEST OF PRESTONSBURG...MOVING SOUTHEAST AT 40 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR EASTERN KENTUCKY. ABE
Special weather statement, Jul 27, 9:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 937 PM EDT FRI JUL 27 2012 KYZ058-059-068-069-080-111-114-280215- POWELL-ESTILL-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-LEE- 937 PM EDT FRI JUL 27 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1015 PM EDT FRIDAY EVENING... NORTHERN JACKSON... EXTREME NORTHWESTERN OWSLEY... SOUTHWESTERN POWELL... NORTHEASTERN ROCKCASTLE... SOUTHWESTERN LEE... ESTILL AND EXTREME NORTH CENTRAL LAUREL. AT 936 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RICHMOND... MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HARRIS FERRY AROUND 945 PM EDT...FOX AROUND 950 PM EDT...BLACKBURN AROUND 955 PM EDT...WITT AROUND 1000 PM EDT...STATION CAMP AROUND 1005 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS UP TO 45 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR EASTERN KENTUCKY. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:24 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 36 min |
| Jul 27, 8:35 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Jul 27, 9:08 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 52 min |
| Jul 27, 11:25 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Rockcastle | 2 hr |
| Jul 27, 11:31 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 44 min |
| Jul 27, 11:56 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.